Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Numbness and tingling sensation in leg. Prescribed nurokind plus for vitamin deficiency. Serious?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4140 Questions
I get Tingling & numbness effect in the left leg, Specifically at the below parts of Knee and particularly feet.
I am facing this issue since 1 month. Initially thought this issue could be due to some blood flow and will get recovered accordingly but dint happen and start coming up more frequently.
I face this issue not when the leg is idle instead specifically when I am walking, it happens(tingling effect) for some time while walking and as I stop for a while than it comes to normal.
Last week one night I faced numbness in the same area , I could walk but the foot was not completely active/moving same as right leg. So later applied some Iodex and also for a while soaked the leg in warm water+salt and later after some time it was normal.
But as I observed this very frequently while walking, I thought of to consult doctor and 2 days back consulted MD General medicines doctor. Doctor Said this is because of some vitamin deficiency so prescribed Tab: Nurokind plus. The dosage is for 15 days & started two days back.
Got Blood and sugar tested aswell and its normal .
BP: 120/80
Sugar: 108
Please let me know if any thing is serious and if I need to consult any Specific Neuro surgeon or do some testing’s.
Posted Mon, 25 Mar 2013 in Vitamins
Answered by Dr. Seikhoo Bishnoi 26 minutes later
Welcome to Health Care Magic

Numbness and tingling on limbs are common complaints in a lot of persons. There are a lot of causes which can cause such symptoms like-

- First thing that may cause tingling and numbness is Vitamin Deficiency especially Vitamin B12 and Folate deficiency. But you are having numbness in one extremity only so chances of nutritional deficiency are less. Still to be on safer side I would advise you to go for investigations like Hemoglobin levels, Vitamin B12 (300-900 normal) and folate levels. As if Vitamin B12 levels comes in <300 then most likely the numbness is due to vitamin deficiency.

- Second we can think is possibility for one sided numbness and tingling is some nerve entrapment. Sciatic nerve is one nerve which get compressed also called as Sciatica, cause numbness and tingling sensation in one limb, pain is also present. Backache is there with tingling of limbs in later stages. The symptoms increases when patient walks, and with rest symptom relief occurs. Treatment of Sciatica is usually Pain killers as NSAID, Cox2 Inhibitors, exercises, and vitamin supplements. Pregabalin is also effective, but take medicines only after opinion of Orthopedic doctor only.

- As your Blood Pressure and Sugar levels are in normal range so it is very less likely to assume sugar or BP as cause of your tingling.

One thing I want to know from you is that, do you smoke? If yes then in what amount and since how many years?

Chronic smoking may cause such symptoms of numbness and tingling in limbs especially during walking, also called as Buerger's disease.

And one more possibility is symptoms are of Psychogenic origin, some times due to unconscious stresses, tension along with nutritional deficiency these non-specific symptoms start developing in individuals, mild depression may present with such somatic symptoms. So if every thing come normal after investigations visit a Psychiatrist for proper evaluation

Hope I cleared your doubt, I will be pleased to answer follow-up question

Take Care


Above answer was peer-reviewed by
Follow-up: Numbness and tingling sensation in leg. Prescribed nurokind plus for vitamin deficiency. Serious? 1 hour later
Hi Dr.Seikhoo Bishnoi,

Thank you very much for the quick reply.

Smoking history: smoking since 9-10 yrs, average 4 to 5 cigrates per day.
And also please suggest me whether I need to continue with this Tablet: Nurokind plus, and observe for 15 days and then go for further checks/tests or shall i need to visit the specialist immediately.

Answered by Dr. Seikhoo Bishnoi 18 minutes later

Its my pleasure to answer you.

Smoking history of 9-10 years with average 4-5 cigarettes per day is a risk factor for Buerger's disease. It is a disease mainly seen in males and is characterized by obliteration of small blood vessels of limbs, tingling, paresthesia, numbness on walking in foot and leg area. Pain may be a presenting feature. But still in my opinion the possibility of this disease is low, as you are not having pain. Try to cut down the habit of smoking. You can decrease then number of cigarettes at least.

Secondly, as you are taking Neurokind plus for some days, there is no use of getting Vitamin B12 levels immediately. Continue the medicine as advised and wait for improvement for at least 4 weeks. Get your Hemoglobin levels done for now, along with PS (Peripheral Smear Examination) examination as it will give indirect idea of Vitamin B12 deficiency. If enlarged Red Blood Cells are seen on PS, then most likely you are having Vitamin B12 deficiency and this is causing symptoms. You do not have to visit th specialist immediately. You can wait and watch.

Hope I cleared your doubt.
Take Care, and wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor